| Model Number |
N/A |
| Medical Device Problem Code |
Kinked (1339)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/30/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device was not implanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
Event or Problem Description
Additional information was received on 2/7/2018: it was reported that the patient's condition was good and the procedure was a success.It was reported they opened another pack.
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results and to state that the reported event has been deemed not fda reportable based off the returned device evaluation results.One 6fr ik device was returned for evaluation.The device was returned with the guidewire.The returned device was decontaminated and then subjected to visual inspection.There was an apparent bend in the dilator approximately 21.66 mm from the distal tip of the dilator.The bend caused the dilator distal tip to form a "j" shape.The guidewire was then examined there was another bend in the guidewire 174.09mm from the distal end of the guidewire.The bend had a semicircular shape.The sheath was then inspected there was an apparent deformation at the distal tip of the sheath.A portion of the tip appeared flared out.Based on the returned device, the complaint could be confirmed for dilator damage, guidewire bend and sheath tip damage.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause cannot be determined based on the investigation result, it is likely that the cause of the bend and the dilator is related to operational context as the semicircle observed appeared to be due to wrapping the guidewire around an object.The cause of the bend in the dilator and the sheath tip damage is likely related to operational context as the dilator and sheath are inspected as part of the manufacturing process where this defect would have been detected during the 100% inspection.